Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 7, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Feb 17, 2008, 3:51 AM EST for 33 counties in Kentucky. It took effect at Feb 17, 2008, 9:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 3:51 AM EST (08:51 UTC)
- In effect from
- Feb 17, 2008, 9:00 AM EST
- Expired
- Feb 18, 2008, 12:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 170851 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 351 AM EST SUN FEB 17 2008 ...ANOTHER BOUT OF GUSTY WINDS EXPECTED THIS AFTERNOON AND THIS EVENING... .A STRONG STORM SYSTEM WILL MOVE QUICKLY INTO THE GREAT LAKES BY THIS AFTERNOON. AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE BLUEGRASS STATE THIS AFTERNOON INTO THE EVENING HOURS AND STRONG WINDS WILL DEVELOP IN ADVANCE OF THIS FRONT...ARRIVING ACROSS EAST KENTUCKY DURING THE AFTERNOON. THE GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING BEFORE GRADUALLY DECREASING LATE IN THE NIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171700- /O.NEW.KJKL.WI.Y.0007.080217T1700Z-080218T0500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 351 AM EST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. SOUTH WINDS WILL INCREASE DURING THE AFTERNOON HOURS BECOMING SUSTAINED AT 15 TO 25 MPH WITH GUSTS UP TO 45 MPH AT TIMES. THE WINDS WILL GRADUALLY SHIFT TO THE SOUTHWEST AS A COLD FRONT PASSES DURING THE EVENING HOURS. WINDS WILL THEN GRADUALLY DIMINISH BEHIND THE FRONT...WITH GUSTS FALLING BELOW ADVISORY CRITIERIA BY MIDNIGHT. THERE IS ALSO A POTENTIAL FOR EVEN HIGHER WINDS IN AND AROUND ANY THUNDERSTORM ACTIVITY WHICH WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY IF TRAVELING ON WEST TO EAST ORIENTED ROADWAYS SUCH AS INTERSTATE 64...THE HAL ROGERS PARKWAY OR THE MOUNTAIN PARKWAY. $$ ABE
5 follow-up statements
000 WWUS73 KJKL 171138 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 638 AM EST SUN FEB 17 2008 ...ANOTHER BOUT OF GUSTY WINDS EXPECTED TODAY AND THIS EVENING... .A STRONG STORM SYSTEM WILL MOVE QUICKLY INTO THE GREAT LAKES BY THIS AFTERNOON. AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE BLUEGRASS STATE THIS AFTERNOON INTO THE EVENING HOURS AND STRONG WINDS WILL DEVELOP IN ADVANCE OF THIS FRONT...ARRIVING ACROSS EAST KENTUCKY DURING THE MORNING HOURS. THE GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING BEFORE GRADUALLY DECREASING LATE IN THE NIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171700- /O.EXT.KJKL.WI.Y.0007.080217T1400Z-080218T0500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 638 AM EST SUN FEB 17 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTH WINDS WILL QUICKLY INCREASE THIS MORNING BECOMING SUSTAINED AT 15 TO 25 MPH WITH GUSTS UP TO 45 MPH AT TIMES. THE WINDS WILL GRADUALLY SHIFT TO THE SOUTHWEST AS A COLD FRONT PASSES DURING THE EVENING HOURS. WINDS WILL THEN GRADUALLY DIMINISH BEHIND THE FRONT...WITH GUSTS FALLING BELOW ADVISORY CRITERIA BY MIDNIGHT. THERE IS ALSO A POTENTIAL FOR EVEN HIGHER WINDS IN AND AROUND ANY THUNDERSTORM ACTIVITY WHICH WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY IF TRAVELING ON WEST TO EAST ORIENTED ROADWAYS SUCH AS INTERSTATE 64...THE HAL ROGERS PARKWAY OR THE MOUNTAIN PARKWAY. $$ ABE
000 WWUS73 KJKL 171645 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1145 AM EST SUN FEB 17 2008 ...ANOTHER BOUT OF GUSTY WINDS THIS AFTERNOON AND EVENING... .A STRONG STORM SYSTEM WILL MOVE QUICKLY INTO THE GREAT LAKES DURING THIS AFTERNOON. AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE BLUEGRASS STATE THIS AFTERNOON INTO THE EVENING HOURS AND STRONG WINDS HAVE DEVELOPED IN ADVANCE OF THIS FRONT. THE GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING BEFORE GRADUALLY DECREASING LATE IN THE NIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-180045- /O.CON.KJKL.WI.Y.0007.000000T0000Z-080218T0500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1145 AM EST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. GUSTY SOUTH WINDS WILL BLOW ACROSS EAST KENTUCKY THIS AFTERNOON AND EVENING WITH SUSTAINED SPEEDS AT 20 TO 30 MPH AND GUSTS UP TO 50 MPH...AT TIMES. THE WINDS WILL GRADUALLY SHIFT TO THE SOUTHWEST AS A COLD FRONT PASSES DURING THE EVENING HOURS. EXPECT THE WINDS TO THEN BEGIN TO DIMINISH BEHIND THE FRONT...WITH GUSTS FALLING BELOW ADVISORY CRITERIA BY MIDNIGHT EST. THERE IS ALSO A POTENTIAL FOR EVEN HIGHER WINDS IN AND AROUND ANY THUNDERSTORM ACTIVITY WHICH WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY IF TRAVELING ON WEST TO EAST ORIENTED ROADWAYS SUCH AS INTERSTATE 64...THE HAL ROGERS PARKWAY OR THE MOUNTAIN PARKWAY. IN ADDITION...WINDS THIS STRONG WILL BE CAPABLE OF KNOCKING DOWN WEAKER AND MORE POORLY ROOTED TREES. $$ ABE/GREIF
000 WWUS73 KJKL 180044 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 744 PM EST SUN FEB 17 2008 ...ANOTHER BOUT OF GUSTY WINDS THIS AFTERNOON AND EVENING... .A STRONG AND COMPLEX STORM SYSTEM IS WORKING ITS WAY THROUGH THE OHIO VALLEY. SEVERAL SURFACE BOUNDARIES ARE WORKING THROUGH THE REGION...WITH THE SECOND OF TWO MAIN SURFACE TROUGHS CURRENTLY MOVING THROUGH CENTRAL KENTUCKY. THIS SECOND TROUGH WILL PUSH THROUGH EASTERN KENTUCKY BETWEEN 8 PM AND MIDNIGHT THIS EVENING. GUSTY WINDS HAVE DEVELOPED ACROSS THE AREA IN ASSOCIATION WITH THIS SYSTEM...AND WILL CONTINUE THROUGH THE EVENING HOURS UNTIL GRADUALLY DECREASING AFTER MIDNIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-180500- /O.CON.KJKL.WI.Y.0007.000000T0000Z-080218T0500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 744 PM EST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. GUSTY SOUTH...SOUTHWEST WINDS WILL BLOW ACROSS EAST KENTUCKY THIS EVENING WITH SUSTAINED SPEEDS AT 20 TO 30 MPH AND GUSTS UP TO 50 MPH POSSIBLE AT TIMES. THE WINDS WILL GRADUALLY SHIFT TO THE WEST AS A COLD FRONT COMPLETELY PASSES THROUGH EASTERN KENTUCKY AROUND MIDNIGHT. EXPECT THE WINDS TO THEN BEGIN TO DIMINISH BEHIND THE FRONT...WITH GUSTS FALLING BELOW ADVISORY CRITERIA BY MIDNIGHT EST. THERE IS ALSO A POTENTIAL FOR EVEN HIGHER WINDS IN AND AROUND ANY SHOWER AND THUNDERSTORM ACTIVITY WHICH WILL BE POSSIBLE UNTIL THE COLD FRONT PASSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY IF TRAVELING ON WEST TO EAST ORIENTED ROADWAYS SUCH AS INTERSTATE 64...THE HAL ROGERS PARKWAY OR THE MOUNTAIN PARKWAY. IN ADDITION...WINDS THIS STRONG WILL BE CAPABLE OF KNOCKING DOWN WEAKER AND MORE POORLY ROOTED TREES. $$ ABE/GREIF/RAY
000 WWUS73 KJKL 180057 CCA NPWJKL URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 744 PM EST SUN FEB 17 2008 ...GUSTY WINDS CONTINUE THIS EVENING... .A STRONG AND COMPLEX STORM SYSTEM IS WORKING ITS WAY THROUGH THE OHIO VALLEY. SEVERAL SURFACE BOUNDARIES ARE WORKING THROUGH THE REGION...WITH THE SECOND OF TWO MAIN SURFACE TROUGHS CURRENTLY MOVING THROUGH CENTRAL KENTUCKY. THIS SECOND TROUGH WILL PUSH THROUGH EASTERN KENTUCKY BETWEEN 8 PM AND MIDNIGHT THIS EVENING. GUSTY WINDS HAVE DEVELOPED ACROSS THE AREA IN ASSOCIATION WITH THIS SYSTEM...AND WILL CONTINUE THROUGH THE EVENING HOURS UNTIL GRADUALLY DECREASING AFTER MIDNIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-180500- /O.CON.KJKL.WI.Y.0007.000000T0000Z-080218T0500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 744 PM EST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. GUSTY SOUTH...SOUTHWEST WINDS WILL BLOW ACROSS EAST KENTUCKY THIS EVENING WITH SUSTAINED SPEEDS AT 20 TO 30 MPH AND GUSTS UP TO 50 MPH POSSIBLE AT TIMES. THE WINDS WILL GRADUALLY SHIFT TO THE WEST AS A COLD FRONT COMPLETELY PASSES THROUGH EASTERN KENTUCKY AROUND MIDNIGHT. EXPECT THE WINDS TO THEN BEGIN TO DIMINISH BEHIND THE FRONT...WITH GUSTS FALLING BELOW ADVISORY CRITERIA BY MIDNIGHT EST. THERE IS ALSO A POTENTIAL FOR EVEN HIGHER WINDS IN AND AROUND ANY SHOWER AND THUNDERSTORM ACTIVITY WHICH WILL BE POSSIBLE UNTIL THE COLD FRONT PASSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY IF TRAVELING ON WEST TO EAST ORIENTED ROADWAYS SUCH AS INTERSTATE 64...THE HAL ROGERS PARKWAY OR THE MOUNTAIN PARKWAY. IN ADDITION...WINDS THIS STRONG WILL BE CAPABLE OF KNOCKING DOWN WEAKER AND MORE POORLY ROOTED TREES. $$ ABE/GREIF/RAY ...CORRECTED HEADLINE...
000 WWUS73 KJKL 180500 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1200 AM EST MON FEB 18 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-180600- /O.CAN.KJKL.WI.Y.0007.000000T0000Z-080218T0500Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1200 AM EST MON FEB 18 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. SURFACE GRADIENT WINDS AND RAIN SHOWERS HAVE WEAKENED ENOUGH THAT ADVISORY LEVEL WINDS ARE NO LONGER LIKELY. HOWEVER...WINDS WILL CONTINUE TO GUST TO BETWEEN 30 AND 40 MPH IN AND AROUND RAIN SHOWERS AS WELL AS WITH THE COLD FRONT CURRENTLY MOVING THROUGH EASTERN KENTUCKY. THE FRONT SHOULD CLEAR ALL OF EASTERN KENTUCKY BETWEEN 2 AND 3 AM THIS MORNING. THEREAFTER...SURFACE WINDS WINDS WILL GRADUALLY WEAKEN THROUGH THE REMAINDER OF THE EARLY MORNING HOURS. $$ RAY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 17, 3:20 AM EST, 31 minutes earlier.
Area forecast discussion, Feb 17, 3:20 AM EST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 320 AM EST SUN FEB 17 2008 .SHORT TERM.../TODAY THROUGH TONIGHT/...UPDATED STRONG STORM SYSTEM WITH A SURFACE LOW CENTERED OVER SOUTHEAST KANSAS WILL ROCKET NORTHEAST INTO THE GREAT LAKES BY THIS EVENING. SURFACE WARM FRONT WILL PUSH TO OUR NORTH EARLY THIS MORNING FOLLOWED BY THE COLD FRONT DURING THE EVENING HOURS. MAIN CONCERNS THROUGH TONIGHT ARE HIGH WIND POTENTIAL AND THE POSSIBILITY OF THUNDERSTORMS. AS HAS BEEN THE THEME THIS WINTER... THIS SYSTEM HAS THE POTENTIAL TO PRODUCE ANOTHER HIGH WIND EVENT FOR THE AREA AS STRONG LOW LEVEL JET PUSHES OVERHEAD INTO THE AFTERNOON HOURS. MODELS INDICATE THE JET IS AT IT/S STRONGEST LATE THIS MORNING OVER CENTRAL KENTUCKY WITH SPEEDS IN EXCESS OF 70 KTS AT 850 MB. THIS TRENDS LOWER DURING THE AFTERNOON BUT SPEEDS REMAIN WELL ABOVE 50 KTS THROUGH ABOUT THE MIDDLE OF THE NIGHT AT THE 850 MB LEVEL. BUFKIT SOUNDINGS FROM THE 17/00Z NAM INDICATE THE SPEEDS AT THE TOP OF THE MIXED LAYER DURING THE AFTERNOON APPROACH 50 KTS AND THUS GUSTS UP TO ADVISORY CRITERIA ARE A GOOD BET... EVEN OUTSIDE OF ANY CONVECTIVE ACTIVITY... AND WILL HOIST A WIND ADVISORY FOR THE ENTIRE AREA. BEST THREAT FOR THE HIGH WIND APPEARS TO BE OVER OUR WESTERN COUNTIES... BUT ENOUGH POTENTIAL OVER THE EAST FOR INCLUSION IN THE ADVISORY. WILL RUN THE ADVISORY FROM NOON UNTIL MIDNIGHT... AT WHICH TIME WINDS ALOFT BEGIN TO BACK DOWN. SHOULD STILL BE RATHER GUSTY THOUGH AS COLD ADVECTION TAKES OVER AFTER MIDNIGHT. SHOWER ACTIVITY WILL GRADUALLY PUSH INTO THE AREA LATER TODAY IN ASSOCIATION WITH A PREFRONTAL TROUGH AND WILL RAMP POPS UP INTO THE CATEGORICAL RANGE OVER OUR WESTERN COUNTIES BY NOON. OUR EASTERN COUNTIES WILL BE PROTECTED BY THE DOWNSLOPE FLOW IN THE LOW LEVELS AND MAY NOT RECEIVE MUCH OF ANYTHING UNTIL MID TO LATE AFTERNOON WHEN BETTER FORCING SHOULD BE ABLE TO OVERCOME THE LOW LEVEL DRYING. THERE IS VERY LITTLE INSTABILITY PROGGED... EITHER SURFACE BASED OR ELEVATED... DURING THE DAYTIME HOURS BUT WILL CONTINUE THE SLIGHT CHANCE FOR THUNDER THIS AFTERNOON DUE IN LARGE PART TO THE FAVORABLE TIME OF DAY. BEST INSTABILITY... STILL MARGINAL... APPEARS DURING THE EVENING WHEN THE SURFACE FRONT CROSSES AND THIS WILL LIKELY BE OUR BEST OPPORTUNITY FOR THUNDER. PLENTY OF WIND ALOFT AND FAVORABLE WET BULB ZERO HEIGHTS POINT TO THE POSSIBILITY OF SEVERE CONVECTION... ALTHOUGH BEST THREAT REMAINS TO OUR SOUTH WHERE THE BETTER INSTABILITY IS LOCATED. WILL KEEP A CLOSE WATCH ON HOW THIS SCENARIO EVOLVES THROUGH THE AFTERNOON HOWEVER. COLD AIR WILL GRADUALLY FILTER IN AFTER MIDNIGHT... BUT MODEL TIME/HEIGHTS INDICATE THAT THERE WILL LIKELY NOT BE MUCH PRECIPITATION AFTER THE EVENING FRONTAL PASSAGE AS THERE IS A LACK OF FORCING AND CLOUD DEPTH DOESN/T REACH INTO AN AREA OF THE COLUMN WHERE TEMPS WILL SUPPORT ICE NUCLEATION. WILL THEREFORE MAINTAIN A SLIGHT POP ONLY TOWARDS DAWN ON MONDAY WITH A RAIN/SNOW MIX FOR OUR WESTERNMOST COUNTIES... JUST A RAIN SHOWER MENTION ELSEWHERE. .LONG TERM.../MONDAY THROUGH SATURDAY/...UPDATED ONCE THE UPPER TROUGH MOVES THROUGH THE AREA ON MONDAY NIGHT...THE MODELS ARE IN DECENT AGREEMENT AS FAR AS THE MAIN PATTERN GOES. BOTH THE ECMWF AND GFS ARE SHOWING A FRONTAL SYSTEM WHICH EXTENDS FROM THE NE TO SW WITH WAVES MOVING ALONG IT. THE PROBLEM IS THAT THE TRACK AND TIMING OF THE WAVES DIFFERS QUITE A BIT AND SOMETIMES MAKES A BIG DIFFERENCE WHETHER WE ARE IN THE WARM SECTOR OR THE COLD SECTOR. AS SUCH...MY CONFIDENCE IN THE DETAILS OF THE FORECAST ARE LOW...HOWEVER HAVE HIGH CONFIDENCE THAT THE WEDNESDAY THROUGH SATURDAY PERIOD WILL BE QUITE UNSETTLED...CLOUDY...AND WITH PERIODS OF PRECIPITATION. HAVE GONE WITH THE TIMING OF THE ECMWF FOR THE FORECAST AND SKEWED THE TEMP FORECAST TO THE FRONTAL POSITION FROM THE ECMWF. && .AVIATION.../06Z TO 06Z/ WARM FRONT ATTACHED TO POTENT STORM SYSTEM TO OUR WEST WILL SURGE NORTHWARD ACROSS THE AREA OVER THE NEXT SEVERAL HOURS. WHILE THERE MAY BE A STRAY SHOWER ASSOCIATED WITH THIS FEATURE... VFR CONDITIONS ARE EXPECTED THROUGH THE REST OF THE MORNING. LOW LEVEL JET WILL CONTINUE TO RAMP UP... HOWEVER... AND WITH LIGHT SURFACE WINDS... MARGINAL LLWS IS EXPECTED UNTIL SURFACE WINDS PICK UP AFTER DAWN. SOUTHERLY WINDS GUSTING UP TO 30 KTS OR MORE ARE THEN ANTICIPATED THROUGH THE DAY TOMORROW INTO THE EVENING HOURS WITH A COUPLE WAVES OF SHOWERS... AND PERHAPS A THUNDERSTORM... LIKELY THROUGH THE AFTERNOON AND EVENING HOURS. WILL FINE TUNE TIMING ON THESE A LITTLE BETTER LATER IN THE MORNING BUT EACH WAVE OF SHOWER ACTIVITY SHOULD FEATURE AT LEAST MVFR CIGS/VSBYS AND THE LIKELIHOOD OF VERY GUSTY WINDS. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...ABE LONG TERM...JJ AVIATION...ABE
Hazardous weather outlook, Feb 16, 4:30 PM EST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 430 PM EST SAT FEB 16 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-180030- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 430 PM EST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GUSTY WINDS WILL DEVELOP BY SUNDAY AFTERNOON AS A STRONG COLD FRONT MOVES ACROSS THE OUTLOOK AREA. WIND GUSTS UP TO 35 MPH ARE EXPECTED INTO THE EVENING HOURS. A THUNDERSTORM WILL BE POSSIBLE FROM SUNDAY AFTERNOON INTO THE EVENING AS WELL. SNOW SHOWERS WILL BEGIN MIXING IN WITH SCATTERED RAIN SHOWERS ACROSS THE OUTLOOK AREA BY MONDAY MORNING. SCATTERED SNOW SHOWERS ARE THEN EXPECTED MONDAY NIGHT BEFORE TAPERING OFF TUESDAY MORNING. UP TO AN INCH OF SNOW IS POSSIBLE MONDAY NIGHT....BUT MOST PLACES WILL JUST SEE A DUSTING. THERE IS ALSO A SLIGHT CHANCE OF SNOW WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ABE/GREIF
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.